Home Articles Reader Opinion Editorial Book Reviews Discussion Writers Guide About TCRecord
transparent 13
Topics
Discussion
Announcements

Number Systems


by John L. Kelley & Richard A. Dean 1970

This is a brief description of the development of the number system. This presentation requires very little mathematical background; it is an attempt to provide, for nonspecialists, an overall view of the successive enlargements of the concept of number which take place in the early school years. The approach we use is very near that of the best currently available commercial textbooks. These comprise the so-called second generation new math programs. But we do not discuss current and projected experimental curricula.


To view the full-text for this article you must be signed-in with the appropropriate membership. Please review your options below:

Sign-in
Email:
Password:
Store a cookie on my computer that will allow me to skip this sign-in in the future.
Send me my password -- I can't remember it
 
Purchase this Article
Purchase Number Systems
Individual-Resource passes allow you to purchase access to resources one resource at a time. There are no recurring fees.
$12
Become a Member
Online Access
With this membership you receive online access to all of TCRecord's content. The introductory rate of $25 is available for a limited time.
$25
Print and Online Access
With this membership you receive the print journal and free online access to all of TCRecord's content.
$210


This article originally appeared as NSSE Yearbook Vol 69, No. 1.


Cite This Article as: Teachers College Record Volume 71 Number 5, 1970, p. 75-166
http://www.tcrecord.org ID Number: 19549, Date Accessed: 12/18/2017 6:06:03 AM

Purchase Reprint Rights for this article or review
Article Tools
Related Articles

Related Discussion
 
Post a Comment | Read All

About the Author
  • John Kelley
    University of California, Berkeley
    E-mail Author
    JOHN L. KELLEY is a professor of mathematics at the University of California, Berkeley.
  • Richard Dean
    California Institute of Technology
    E-mail Author
    RICHARD A. DEAN is a professor of mathematics at the California Institute of Technology.
Member Center
In Print
This Month's Issue

Submit
EMAIL

Twitter

RSS